Advertisement

What do I do if I take too much Glumetza?

When taking Glumetza, follow your doctor’s directions. Taking too much can cause overdose symptoms. If these occur, immediate medical attention is required, call 911. You may need to contact your local poison control office (1-800-222-1222). Excess Glumetza can cause lactic acidosis. With this condition, the body’s oxygen levels drop. This causes lactic acid to build up in the bloodstream. It collects faster than it can be removed. The symptoms include:
  • Weakness
  • Increasing sleepiness
  • Slow heart rate
  • Cold feeling
  • Muscle pain
  • Shortness of breath
  • Stomach pain
  • Feeling light-headed
  • Fainting

Continue Learning about Metformin

Metformin: Could This Common Drug Prolong Your Life?
Metformin: Could This Common Drug Prolong Your Life?
Metformin, a common prescription drug that’s used to treat type 2 diabetes, is making headlines worldwide—but the big news has nothing to do with diab...
Read More
Are runners more likely to get lactic acidosis from taking metformin?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Runners who take the diabetes drug metformin (Glucophage, Fortamet) and become dehydrated may be...
More Answers
What happens if I drink a lot while I am taking metformin?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Drinking a lot of alcohol while taking metformin (Glucophage, Fortamet), especially over a short...
More Answers
Can I drink wine if I take metformin?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
You should not drink wine or any other alcoholic beverage while you're taking metformin (Glucophag...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.